Alert archive / Colorado / Special Weather Statements in 2020
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 27, 2020, 7:21 PM MDT for El Paso County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2020, 7:21 PM MDT (01:21 UTC)
- Expired
- Jul 27, 2020, 8:00 PM MDT
- In force
- 39 min
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 60 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2583 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WWUS85 KPUB 280121
SPSPUB
Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Mon Jul 27 2020
COZ084-085-280200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
721 PM MDT Mon Jul 27 2020
...SPECIAL WEATHER STATEMENT...
At 718 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elbert to near Ellicott. Movement was
north at 20 mph.
Heavy rain can be expectd with these storms, with rainfall rates of
1 to 1 1/2 inches per hour. Winds in excess of 30 mph will also be
possible with these storms.
Locations impacted include...
Ellicott, Peyton and rural areas of north eastern El Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3895 10433 3871 10432 3897 10448 3913 10448
3913 10440
TIME...MOT...LOC 0118Z 169DEG 16KT 3919 10446 3883 10435
$$
mwWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:09 PM MDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jul 27, 3:09 PM MDT, 4 hours 12 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 309 PM MDT Mon Jul 27 2020 .SHORT TERM...(This evening through Tuesday) Issued at 306 PM MDT Mon Jul 27 2020 Currently... Quite a few showers and isold thunder was occurring over the plains. Some of these relatively small showers were packing a punch, as several reports a quick inch of rain has occurred via gauge and spotter reports. Over the mtns the activity was more isolated but a few red pixels have started to show up in the last several volume scans. Obs show the atmosphere was quite moist as pwats per sat pix estimation were running about 150% above normal. Dewpts were in the mid 50s to mid 60s across the plains and 50s in the valleys. CDOT pics and pics on twitter show some flooding along the US50 corridor east of La Junta and in Lamar. Rest of today and into tonight... Main concern is flash flooding, with the primary concern over the burn scars. Guidance continues to indicate the best potential for heavy rain is going to occur in the Decker/Hayden Pass Burn scar areas, although a large area in Saguache county and Fremont county may get quite a bit for heavy rain per latest several HRRR runs. Will have to also keep a close eye on the plains as they storms are very efficient rain producers, and have already caused high water in places. Short range guidance shows the activity over the plains should gradually decrease as it moves southeast. Over the mtns, showers and storms will continue to increase, especially in areas from N Saguache county, western Fremont county and Chaffee county. This increasing rainfall will have the potential to cause flash flooding, especially in the burn scar areas. Areas of heavy rain capable of causing flooding will also occur in the San Juans. The showers and storms will likely continue in the mtns, especially along the divide, into the late evening and overnight hours. Over the plains, only isolated activity is anticipated. Tomorrow... Weather will return to a more classic pattern as storms will initiate in the mtns by late morning, with a band of showers and storms moving out onto the plains by afternoon. The only difference is that there will be a lot more moisture in the air then usual so we are likely going to have some flash flood problems in the mtns and plains tomorrow. Although storm should be moving to the east at a steady clip tomorrow, flash flooding will still be an issue over the burns scars. Guidance is hinting at a pretty robust MCV moving along the US50 corridor and this may lead to flash flooding issues over the US50 lower ark rvr valley area during the late afternoon and evening time period. Drier air should begin to move into the mtns by mid afternoon tomorrow, decreasing the heavy rain threat over the higher terrain. Since there is uncertainty in the guidance, will let later shifts decided if a flash flood watch is warranted for tomorrow. \/HOdanish .LONG TERM...(Tuesday night through Monday) Issued at 306 PM MDT Mon Jul 27 2020 On Wed the upper level ridge center is expected to be over western AZ, with much drier conditions over southern CO. Just some isolated showers/storms will be possible, mainly over the far southeast plains and maybe over El Paso County and some of the mtns. With drier air in place, the temps will be warmer, with highs in the upper 80s and lower 90s over the plains, and in the upper 70s and lower 80s in the high valleys. Thu the upper ridge remains centered west of CO and a disturbance is forecast to move thru eastern CO, NE and KS during the afternoon and evening. With this disturbance, there may be some isolated to scattered storms over the far eastern areas. Afternoon low level upslope flow on Thu may help a few storms develop along the eastern mtns as well. High temps Thu may be just a couple/few degrees cooler than Wed over the plains, and slightly warmer in the high valleys. Fri and Sat the upper ridge center is forecast to be over northern AZ. It look fairly dry over southern CO on Fri with maybe just some isolated or scattered showers/storms over the higher terrain. Then on Sat the models show a disturbance in the flow coming over the top of the ridge. The models disagree on the strength and the mstr expected over southern CO, but there could be scattered pcpn over and near the mtns. For Sun and Mon the area remains on the front side of the upper high which is forecast to be centered over UT and AZ, with enough moisture over our area for at least scattered afternoon/evening pcpn, mainly over and near the mtns. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 306 PM MDT Mon Jul 27 2020 Afternoon showers and tstorms will be possible the rest of today and tomorrow. Locally heavy rain and gusty winds will be possible both time periods. Some low clouds will be possible at KCOS and KALS late tonight into tomorrow morning. A fairly robust line of convection may move across KCOS and KPUB late tomorrow afternoon or early tomorrow evening. && .PUB WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for COZ061-062-067- 068-072>075-077-079-080-087. && SHORT TERM...HODANISH LONG TERM...28 AVIATION...HODANISH
Hazardous weather outlook, Jul 27, 11:01 AM MDT, 8 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1101 AM MDT Mon Jul 27 2020 COZ058>089-093>099-281715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1101 AM MDT Mon Jul 27 2020 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Heavy rain will once again be possible today, especially over the mountains along the Continental Divide, and the Sangre De Cristo mountains. Another area of locally heavy rain may occur over the far southeast plains, especially across eastern Las Animas, Bent, Prowers and Baca Counties. Flash flooding occurred across the Spring and Decker burn scars yesterday, and flash flooding will once again be possible across all of the burn scars this afternoon and evening. Folks who live in and near any burn scar should be prepared to move to higher ground if flash flooding occurs. All thunderstorms today will be capable of dangerous cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Locally heavy rainfall will be possible on Tuesday afternoon over the eastern mountains and all of the southeast Colorado plains. the potential for flash flooding will remain high, especially over area burn scars, the Colorado Springs and Pueblo urban areas, and along the US-50 corridor in the lower Arkansas River Valley. Locations that have seen heavy rain over the last few days will be particularly susceptible to flash flooding. Scattered showers and thunderstorms will remain in the forecast from Wednesday into Sunday. Lightning, wind gusts to near 45 mph and locally heavy rainfall will be the primary risks each day. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and evening across the entire region. Hodanish
In the hours before
Local storm report, Jul 27, 5:19 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
519 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HEAVY RAIN 6 NNW PETERSON AFB 38.91N 104.72W
07/27/2020 M0.50 INCH EL PASO CO PUBLIC
1/2 INCH OF RAIN IN 20 MINUTES. LIGHT RAIN
CONTINUES.
&&
MWLocal storm report, Jul 27, 5:32 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN 4 S GRANADA 38.01N 102.31W
07/27/2020 M1.40 INCH PROWERS CO TRAINED SPOTTER
&&
MWSpecial weather statement, Jul 27, 6:20 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Pueblo CO 620 PM MDT Mon Jul 27 2020 COZ067-068-070-071-280100- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- Eastern San Juan Mountains Above 10000 Ft CO- 620 PM MDT Mon Jul 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA... SOUTHEASTERN RIO GRANDE...WEST CENTRAL COSTILLA AND EASTERN CONEJOS COUNTIES UNTIL 700 PM MDT... At 619 PM MDT, Doppler radar was tracking a strong thunderstorm over Capulin, or 19 miles southwest of Alamosa, moving northeast at 10 mph. Heavy rain with rainfall rates of 1 to 2 inches per hour will accompany this storm. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Alamosa, Manassa, Sanford, La Jara, Antonito, Romeo, Alamosa East, Capulin, Conejos and Bountiful. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3704 10612 3734 10634 3761 10590 3720 10558 TIME...MOT...LOC 0019Z 239DEG 15KT 3727 10613 mw
Local storm report, Jul 27, 6:59 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
659 PM MDT MON JUL 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD BLANCA 37.44N 105.52W
07/27/2020 COSTILLA CO EMERGENCY MNGR
A FEW COUNTY ROADS WERE WASHED OUT DUE TO
HEAVY RAINS FROM THUNDERSTORMS IN BLANCA,
CO.
&&
GHSpecial weather statement, Jul 27, 7:04 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Pueblo CO 704 PM MDT Mon Jul 27 2020 COZ067-069>072-280145- Southern San Luis Valley CO- Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO- Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft CO- Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO- 704 PM MDT Mon Jul 27 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ALAMOSA...EASTERN RIO GRANDE...SOUTH CENTRAL SAGUACHE AND NORTHERN CONEJOS COUNTIES UNTIL 745 PM MDT... At 702 PM MDT, Doppler radar was tracking a strong thunderstorm over Monte Vista, or 17 miles west of Alamosa, moving northeast at 15 mph. Very heavy rain can be expected with this storm, with rainfall rates of 1 to 1 1/2 inches per hour at times. Winds in excess of 40 mph will also be possible with this storm. Locations impacted include... Alamosa, Monte Vista, Center, Del Norte, Hooper, San Luis Lake, Mosca, Alamosa East and Great Sand Dunes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3736 10617 3766 10637 3798 10586 3759 10555 TIME...MOT...LOC 0102Z 238DEG 21KT 3757 10617 mw
Special weather statement, Jul 27, 7:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
721 PM MDT Mon Jul 27 2020
COZ084-085-280200-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
721 PM MDT Mon Jul 27 2020
...SPECIAL WEATHER STATEMENT...
At 718 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Elbert to near Ellicott. Movement was
north at 20 mph.
Heavy rain can be expectd with these storms, with rainfall rates of
1 to 1 1/2 inches per hour. Winds in excess of 30 mph will also be
possible with these storms.
Locations impacted include...
Ellicott, Peyton and rural areas of north eastern El Paso County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3895 10433 3871 10432 3897 10448 3913 10448
3913 10440
TIME...MOT...LOC 0118Z 169DEG 16KT 3919 10446 3883 10435
mwThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:20 PM MDT | Special Weather Statement | PUB | Conejos | 40 min |
| Jul 27, 7:04 PM MDT | Special Weather Statement | PUB | Alamosa | 41 min |
| Jul 28, 3:37 PM MDT | Special Weather Statement | PUB | Fremont | 23 min |
| Jul 28, 4:17 PM MDT | Special Weather Statement | PUB | Custer | 28 min |
| Jul 28, 4:49 PM MDT | Special Weather Statement | PUB | Pueblo | 26 min |
| Jul 28, 5:12 PM MDT | Special Weather Statement | PUB | Pueblo | 33 min |
| Jul 28, 5:46 PM MDT | Special Weather Statement | PUB | Huerfano | 29 min |
Nearby
Special Weather Statements in Colorado, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.